Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 2, 2014, 4:21 PM EDT for Onondaga County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 2, 2014, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
County Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 75 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WWUS81 KBGM 022021
SPSBGM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 PM EDT SAT AUG 2 2014
NYZ018-022100-
ONONDAGA NY-
421 PM EDT SAT AUG 2 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN ONONDAGA COUNTY...
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
HAIL...AND VERY HEAVY RAIN. THESE STORM WERE LOCATED NEAR SENECA
KNOLLS...AND MOVING SLOWLY NORTH AT 5 TO 10 MPH.
* THE STRONG THUNDERSTORMS WILL BE NEAR...
BREWERTON AT 445 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4324 7613 4312 7611 4307 7635 4323 7645
4324 7631 4321 7627 4324 7628 4324 7627
4321 7622 4322 7621 4327 7622 4327 7621
$$
MLJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:29 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 2, 1:29 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 129 PM EDT SAT AUG 2 2014 .SYNOPSIS... AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK. THIS SYSTEM WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING. WARM AND HUMID TEMPERATURES CAN BE EXPECTED THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... 100 PM EDT UPDATE... SPOTTY SHOWERS HAVE DEVELOPED OVER THE CWA THIS AFTERNOON. A STRONG THUNDERSTORM HAVE DEVELOPED IN BUF CWA WHERE SBCAPE VALUES ARE NEAR 1500 J/KG AND WHERE LOW LVL LAPSE RATES ARE STEEP. LAPSE RATES ARE FAIRLY DECENT ACROSS PORTIONS OF CENTRAL NY AND IF STORMS DO MANAGE TO DEVELOP ACROSS OUR CWA... EXPECT A FEW RUMBLES OF THUNDER WITH THEM AND TO BE SIMILAR TO BUF CWA. THESE STORMS WILL BE VERY SLOW MOVING. WITH VERY WEAK LOW AND MID LVL FLOW... THE 850-300MB MEAN FLOW IS 20 KNOTS. THIS MEAN STORMS WILL BE PROGRESSING NORTHWARD AROUND 15-20 MPH. THESE STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL DUE TO THE MINOR MOVEMENTS. WILL HAVE TO MONITOR THIS THROUGH THE AFTERNOON. PREVIOUS FORECAST... 1030 AM EDT UPDATE... A QUIET START TO THE DAY WITH MOSTLY CLOUDY SKIES IN THE SE PORTIONS OF THE CWA AND MOSTLY CLEAR OVER THE NW PORTIONS. TEMPS ARE SLIGHTLY HIGHER OVER THE FINGER LAKE REGION THIS MORNING SO DECIDED TO BUMP UP TEMPS BY A FEW DEGREES. THE UPPR LVL TROUGH WILL SLOWLY START TO PUSH EAST TODAY. AS THIS TROUGH PUSHES EAST WE WILL REMAIN UNDER CYCLONIC FLOW ALOFT. WEAK EMBEDDED SHORTWAVES WILL TRANSLATE EAST WITHIN THIS SW FLOW ALOFT. THIS MAY PROVIDE ENOUGH DYNAMIC SUPPORT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. EXPECT THE ACTIVITY TODAY TO BE SCATTERED LIKE IN NATURE. VERY WEAK MID AND LOW LVL FLOW IS PRESENT... AND NO SFC BOUNDARY TO PIN POINT... SO EXPECT ACTIVITY TO ALSO BE DIURNAL IN NATURE AS WELL. WHAT ACTIVITY DOES DEVELOP EXPECT AFTER SUNSET ACTIVITY WILL WEAKEN. WE DO HAVE SOME WEAK UPPR LVL JET SUPPORT AS WELL THIS AFTERNOON. CONCERN FOR TODAY WILL BE THE DIFFERENTIAL HEATING BOUNDARY BETWEEN THE OVERCAST SKIES TO THE CLEAR TO PARTY CLOUDY. IT DEPENDS ON WHERE THIS BOUNDARY SETS UP... BC THIS WILL BE MOSTLY LIKELY ON WHERE THE CONVECTION WILL FIRE THIS AFTERNOON. WILL KEEP CLOSE EYE ON THIS LOCATION AND MAY NEED TO CHANGE POPS THIS AFTERNOON DEPENDING ON WHERE THIS BOUNDARY DEVELOPS... AKA HOW FAR THE OVERCAST SKIES MOVE NORTHWESTWARD. AREAS WHERE SKY COVERAGE WILL BE LESS... TEMPS WILL BE ABLE TO RISE TO AT OR ABOVE NORMAL THIS AFTERNOON. EXPECT THE HIGHER TEMPS TO BE OVER THE NW PORTIONS OF THE CWA. TEMPS MAY RISE INTO THE LOW TO MID 80S. WHILE THE SE PORTIONS WILL BE MOSTLY CLOUDY FOR MOST OF THE DAY AND WILL RISE INTO THE LOW TO MID 70S. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... 100 PM EDT UPDATE... THE UPPER LEVEL TROUGH WILL START TO MOVE THROUGH THE AREA SUNDAY. AS THE TROUGH AXIS APPROACHES... THE CHANCE FOR ADDITIONAL SHOWERS AND THUNDERSTORMS INCREASES. EXPECT THE BEST CHANCE TO BE DURING THE AFTERNOON/EVENING WHEN INSTABILITY IS BEST DUE TO DIURNAL HEATING. SUNDAY NIGHT THE TROUGH AXIS SHOULD BE EAST OF THE CWA... THUS THE CHANCE FOR STORMS SHOULD BECOME LESS AS WE WILL BE IN THE SUBSIDENCE PORTION OF THE PASSING TROUGH. MONDAY AND TUES WILL REMAIN IN CYCLONIC FLOW ALOFT. THUS THE CHANCE FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. KEPT CHANCE POPS FOR EACH AFTERNOON/EARLY EVENING. TEMPS DURING THIS PERIOD WILL HAVE A RISING TREND. WITH AFTERNOON HIGH TEMPS RISING INTO THE LOW TO MID 80S. LOW TEMPERATURES WILL FALL INTO THE MID 50S TO LOW 60S. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... 130 PM UPDATE... TROFFING CONTINUES EAST OF THE MS RVR TO START OFF THE LONG TERM WITH H5 RIDGE BUILDING NR THE FOUR-CRNRS REGION THE FIRST SVRL PDS. GIVEN THE PATTERN EXPECT SLGT CHC-CHC SHOWERS AND TSTMS EACH AFTN UNTIL RIDGING BEGINS TO BUILD IN SOMETIME ON FRIDAY. TEMPS WL AVG OUT NR NORMAL BFR BEGINNING TO WARM BY THE END OF THE WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... 18Z UPDATE... SCT-BKN VFR DECK EXPECTED AT ALL TERMINALS THIS AFTERNOON THOUGH BGM MAY SLIP BELOW 3KFT FOR A TIME TODAY. VERY LITTLE ORGANIZATION TO ANY RAINFALL THAT IS DEVELOPING THUS HAVE REMOVED TEMPO FROM AVP THOUGH MAY NEED TO BE ADDED BACK IN WITH LATER FORECASTS. MVFR CIGS IN LOW LEVEL MOISTURE CAN BE EXPECTED AT AVP AFTER 00Z. FURTHER TO THE NORTH IFR RESTRICTIONS EXPECTED AT BGM AND ELM AFTER 08Z WITH MVFR VSBYS AT ITH AFTER THIS TIME. LOW LEVEL MOISTURE WILL NOT BE AS PREVALENT AT SYR AND RME THOUGH CANNOT BE RULED OUT. AFTER 15Z SUNDAY EXPECT LOW VFR CUMULUS TO DEVELOP ONCE AGAIN. WINDS OUT OF THE SOUTH AROUND 5 KTS WILL BECOME LGT/VRB AFTER SUNSET. OUTLOOK... SUN-THU...BRIEF RESTRICTIONS POSSIBLE EACH AFTERNOON...IN ISOLATED TO SCATTERED SHRA-TSRA. ALSO...POSSIBLE VALLEY FOG EARLY EACH MORNING FOR KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...KAH NEAR TERM...KAH SHORT TERM...KAH LONG TERM...PVN AVIATION...PVN
Hazardous weather outlook, Aug 2, 1:20 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 120 PM EDT SAT AUG 2 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 120 PM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND HEAVY RAINFALL. THESE STORMS WILL MOVE VERY SLOWLY TO THE NORTHEAST. LOCALIZED FLOODING MAY BE A POSSIBILITY WITH THESE SHOWERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 PM EDT SAT AUG 2 2014
NYZ018-022100-
ONONDAGA NY-
421 PM EDT SAT AUG 2 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN ONONDAGA COUNTY...
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
HAIL...AND VERY HEAVY RAIN. THESE STORM WERE LOCATED NEAR SENECA
KNOLLS...AND MOVING SLOWLY NORTH AT 5 TO 10 MPH.
* THE STRONG THUNDERSTORMS WILL BE NEAR...
BREWERTON AT 445 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4324 7613 4312 7611 4307 7635 4323 7645
4324 7631 4321 7627 4324 7628 4324 7627
4321 7622 4322 7621 4327 7622 4327 7621
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:26 PM EDT | Special Weather Statement | BGM | Cayuga | 49 min |
| Aug 2, 6:43 PM EDT | Special Weather Statement | BGM | Oneida | 62 min |
| Aug 2, 6:56 PM EDT | Severe Thunderstorm Warning | BGM | Seneca, Yates | 49 min |
| Aug 2, 7:03 PM EDT | Special Weather Statement | BGM | Yates | 42 min |
| Aug 2, 7:35 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 40 min |
| Aug 2, 7:45 PM EDT | Areal Flood Advisory | BGM | Steuben, Yates | 3 hr |
| Aug 2, 7:54 PM EDT | Special Weather Statement | BGM | Seneca, Yates | 51 min |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.